Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 9, NWS Charleston, WV

March 10, 2011Washington County, Ohio

NWS Charleston, WV issued this areal flood warning at Mar 10, 2011, 7:35 PM EST for Washington County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 7:35 PM EST (00:35 UTC)
Expired
Mar 10, 2011, 11:30 PM EST
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Washington County, OH

The radar

The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Mar 10, 7:28 PM EST, 7 minutes earlier.

Area forecast discussion, Mar 10, 7:28 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
728 PM EST THU MAR 10 2011

.SYNOPSIS...
LOW PRESSURE SYSTEM LIFTS NORTH OF THE AREA TONIGHT INTO FRIDAY
MORNING. HIGH PRESSURE FRIDAY NIGHT BEFORE A WEAK FRONT MOVES ACROSS
THE REGION SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SENT AN UPDATE TWEAKING POP/WX ELEMENTS CLOSER TO THE LATEST RADAR
IMAGES. ADJUSTED TEMPS THROUGH FRIDAY MORNING ALSO.

FEW WEAK DEFORMATION ZONES AT H6-H7 ARE EVIDENT IN RADAR AND
SATELLITE IMAGES. THE NAM SUGGEST THESE ZONES WILL MOVE NORTHEAST
OVERNIGHT. OTHER LOCAL MODELS ARE DEPICTING ANOTHER AREA OF MOISTURE
WITHIN THE DENDRITE ZONE AND OMEGA CROSS HAIR MOVING ACROSS OH
INTO WV FRIDAY.

PREVIOUS DISCUSSION BELOW...

DYNAMIC LOW PRESSURE SYSTEM WORKING UP THE SPINE OF THE APPALACHIANS
TODAY LEADING TO MORE LIGHT TO MODERATE RAIN. UPPER JET HAS WORKED
TO PUSH THE BAND OF PRECIPITATION THAT WAS LARGELY STATIONARY THIS
MORNING TO THE EAST. AS THIS BAND WORKS EAST...EXPECTING UPPER
DYNAMICS TO WEAKEN AND PRECIPITATION AMOUNTS SHOULD LESSEN.

UPPER TROUGH SWINGS THROUGH TONIGHT WITH COPIOUS LOW LEVEL MOISTURE
HANGING AROUND. EXPECTING QUICK TOP DOWN COOLING OF THE LOWER
ATMOSPHERE TRANSITIONING RAIN TO SNOW OVERNIGHT TONIGHT.

SHORT TERM MODELS DONT HAVE A GOOD GRASP ON H85 TEMPS CURRENTLY AS
RAIN IS ALREADY MIXING WITH SNOW IN SOUTHERN PORTIONS OF OUR
CWA...WHILE GUIDANCE SHOWS AT LEAST +5C. HAVE LOWERED TEMPS THROUGH
THE DAY IN ALL AREAS EXCEPT NE CWA...WHERE REDUCED CLOUD COVER THIS
MORNING ALLOWED TEMPS TO CLIMB THROUGH THE MORNING. THIS MAY SPEED
UP THE TRANSITION TO SNOW TONIGHT...BUT HAVE KEPT SIMILAR SNOW
TOTALS IN THE FORECAST TO PREVIOUS FORECAST. AS OF 18Z...PLANNING TO
KEEP ADVISORIES POST FOR MOUNTAIN COUNTIES AS WELL AS SE OHIO
COUNTIES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
CLOSED LOW PULLS NORTH ACROSS THE EASTERN GREAT LAKES THROUGH THE
PERIOD. AT THE SURFACE...LOW PRESSURE AND ASSOCIATED FRONT WILL
GRADUALLY FOLLOW SUIT. CONCERN WILL BE HOW MUCH MOISTURE WILL LINGER
ON THE SOUTHWEST SIDE OF THIS SYSTEM. WITH H85 TEMPS WELL BELOW 0C
AND NORTHWEST FLOW ALOFT...ANY LINGERING PRECIP IS EXPECTED TO FALL
IN THE FORM OF SNOW FRIDAY INTO FRIDAY NIGHT.

SNOW WILL BE FALLING ACROSS THE ENTIRE CWA TO START THE DAY FRIDAY.
AS DRIER AIR IS PULLED INTO THE WESTERN SECTIONS OF THE FORECAST
AREA DURING THE DAY...ANY SNOW WILL TAPER OFF. FURTHER EAST...THE
COMBINATION OF LINGERING MOISTURE AND UPSLOPE FLOW WILL KEEP SNOW
FALLING IN THE MOUNTAINS. AT THIS TIME...WESTERN SECTIONS OF THE
FORECAST AREA COULD RECEIVE AN INCH OR TWO OF SNOW BY FRIDAY
AFTERNOON. WITH GROUND TEMPERATURES BEING ON THE WARMER
SIDE...ANTICIPATE GRASSY SURFACES RECEIVING THE ACCUMULATION. HIGHER
TERRAIN LOCATIONS...OVER 3000 FEET COULD PICK UP FIVE OR MORE INCHES
BY FRIDAY NIGHT.

AS THE UPPER LOW MOVES FURTHER NORTH FRIDAY EVENING AND FRIDAY
NIGHT...PRECIP WILL COME TO AN END. THIS WILL ALLOW A VERY BRIEF
PERIOD OF WARM AIR ADVECTION TO KEEP MORE MILD TEMPERATURES FRIDAY
NIGHT INTO SATURDAY.

NEXT CONCERN IS A CLIPPER THAT WILL SWING SOUTHEAST ACROSS THE GREAT
LAKES ON SATURDAY. MODELS DIFFER ON JUST HOW FAR SOUTH THE SYSTEM
AND ASSOCIATED COLDER AIR WILL DIVE BEFORE GETTING PULLED INTO THE
LARGER SLOWER SYSTEM. GIVEN THE CURRENT TREND OF A MORE NORTHERLY
TRACK...WILL LOWER POPS ON SATURDAY INTO SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
PATTERN TURNS MORE ZONAL IN THE EXTENDED WITH HINTS OF RIDGING
BUILDING INTO AREA BEYOND THE EXTENDED. THIS WOULD BE WELCOME
NEWS...WITH ONLY MINOR RIPPLES IN THE FLOW AFFECTING THE AREA NEXT
WEEK. ONE SUCH SYSTEM APPEARS TO AFFECT MAINLY THE SOUTHERN HALF OF
AREA MONDAY AND MONDAY NIGHT. ANOTHER SYSTEM SLATED FOR WEDNESDAY
BEFORE BUILDING HEIGHTS SHIFT MOST OF THE ACTION WELL TO THE NORTH
TO ROUND OUT THE WORK WEEK. BOTH SYSTEMS LACK SIGNIFICANT MOISTURE
INFLUX SO ONLY EXPECTING A FEW SHOWERS...POSSIBLY SOME SNOW SHOWERS
FOR THE HIGHER TERRAIN. SOME DIFFERENCES BY WEEK END FROM GFS AND
ECWMF REGARDING JUST HOW MUCH RIDGING TAKES HOLD. REGARDLESS...TEMPS
WILL BE SLOWLY MODERATING THROUGH THE WEEK...WITH MUCH WARMER
WEATHER ON TAP FOR WEEKS END.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
IR SATELLITE IMAGES SHOW LOW PRESSURE CENTER SWIRLING NORTH ACROSS
SOUTHEAST OH THIS EVENING. RADAR IMAGES INDICATE CLOUDS AND PCPN
ACROSS MOST SITES IN THE EVENING. ACCORDING TO FORECAST
TEMPERATURES...PCPN WILL TRANSITION INTO MIX AND SNOW FROM WEST
TO EAST...STARTING AT HTS AND PKB 00-01Z...AND AT CRW BY 03Z.

MODELS SHOW A DISTINCTIVE DEFORMATION ZONE AROUND
H6-H7...COINCIDING WITH IFR CEILINGS AROUND 6000-8000
FEET AT CRW...BKW...AND HTS. FORECAST CALLS FOR DETERIORATING
CONDITIONS UNDER SNOW SHOWERS MAINLY ACROSS THE HIGHER ELEVATION
SITES. IFR/LIFR CONDITIONS EXPECTED FRIDAY MORNING AS SNOW
SHOWERS INTENSIFY.

CONDITIONS SHOULD IMPROVE SOME FRIDAY AFTERNOON FROM WEST TO EAST
AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA.

MODERATE CYCLONIC FLOW...GUSTING TO AROUND 20 KNOTS AT MOST PLACES
UNDER PCPN WILL PREVAIL OVERNIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: HIGH TO MEDIUM

ALTERNATE SCENARIOS: TIMING AND PERSISTENCE OF IFR CONDITIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 FRI
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  L    L    L    M    M    M    M    H    H    H    L    L
HTS CONSISTENCY  M    M    H    L    H    H    H    H    H    M    L    L
BKW CONSISTENCY  L    M    L    M    M    M    M    M    M    M    L    L
EKN CONSISTENCY  L    L    L    L    M    L    M    M    L    L    L    L
PKB CONSISTENCY  M    L    L    M    M    M    M    L    L    L    L    L
CKB CONSISTENCY  M    M    L    L    M    M    L    L    L    L    L    L

AFTER 00Z SATURDAY...
IFR POSSIBLE IN SNOW SHOWERS IN THE MOUNTAINS FRIDAY NIGHT GRADUALLY
IMPROVING INTO THE WEEKEND.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 7 PM EST FRIDAY FOR WVZ038-046-
     047.
OH...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR OHZ066-067-
     075-076.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/30/TAX/99
NEAR TERM...TAX
SHORT TERM...JMV/99
LONG TERM...30
AVIATION...ARJ
Hazardous weather outlook, Mar 10, 3:55 PM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EST THU MAR 10 2011

KYZ101-103-OHZ083>087-WVZ005>011-112100-
GREENUP-BOYD-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
355 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREA RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH THROUGH THE
WEEKEND...ESPECIALLY ALONG THE OHIO RIVER...WHERE FLOOD WARNINGS
HAVE BEEN ISSUED FOR SEVERAL POINTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ102-105-VAZ003-004-WVZ013>020-024>037-039-040-112100-
CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
UPSHUR-BARBOUR-
355 PM EST THU MAR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREA RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH THROUGH THE
WEEKEND...ESPECIALLY ALONG THE OHIO RIVER...WHERE FLOOD WARNINGS
HAVE BEEN ISSUED FOR SEVERAL POINTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-112100-
PERRY-MORGAN-
355 PM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ075-076-112100-
ATHENS-WASHINGTON-
355 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ038-046-047-112100-
WEBSTER-POCAHONTAS-RANDOLPH-
355 PM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.